Hail, Gentry
- When
- June 8, 7:36 AM CST
- Where
- Gentry County, 5 mi S of Stanberry
- Measured
- 1.25 in hail
- Reported by
- STORM CHASER
- Coordinates
- 40.150, -94.550
18 thunderstorm wind, 15 hail, 5 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 8, 7:23 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 823 AM CDT WED JUN 8 2005 .DISCUSSION... QUICK ADJUSTMENT TO THE MORNING FORECAST FOR THUNDERSTORMS THAT HAVE POPPED UP. WITH THE MOISTURE AXIS IN PLACE ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...AND THE OUT FLOW FROM THE OVERNIGHT MCS IN NEBRASKA/IOWA HAS...THE LOW LEVEL JET HAS POPPED OF A LINE OF STORMS ACROSS THE NORTHWEST CORNER OF MISSOURI. THESE STORMS ARE EXPECTED TO PERSIST THROUGH THE MID MORNING HORUS ACROSS. EXPECTATIONS ARE THAT THE LOW LEVEL JET THAT HELPED START THESE STORMS SHOULD PUSH THEM OF THE MOISTURE AXIS LATTER THIS MORNING...LIMITING THEIR LIFE SPAN. ADJUSTED POPS ACCORDING TO CURRENT RADAR TRENDS...WHICH INCLUDED BRING CHANCE POPS AS FAR SOUTH AS KANSAS CITY. HOWEVER...WITHOUT THE SUPPORT OF THE LOW LEVEL JET...CONVECTION AS FAR SOUTH AS I-70 SHOULD HAVE A HARD TIME SUSTAINING ITSELF. CUTTER && .PREV DISCUSSION... 335 AM WED... MAIN FORECAST CONCERN CONTINUES TO FOCUS ON CHANCES OF THUNDERSTORMS OVER THE NEXT SEVERAL DAYS AS UNSTABLE AIRMASS REMAINS IN PLACE AS FLOW ALOFT BECOMES MORE SOUTHWESTERLY IN RESPONSE TO DEEPENING SHORT WAVE TROUGH IN THE WESTERN PART OF COUNTRY. WATCHING STORMS OVER NORTH CENTRAL NEBRASKA THIS MORNING. BOTH 00Z AND 06Z RUN OF NAM WANTS TO BRING THESE STORMS SOUTHEAST INTO NORTHERN HALF OF FORECAST AREA THIS MORNING...THEN DROP IT SOUTH AS A COMPLEX THIS AFTERNOON. STORMS ARE EXPECTED TO RIDE SOUTH IN AXIS OF BETTER MOISTURE THAT WILL BE SITTING ACROSS EASTERN KANSAS AND WESTERN MISSOURI. NAM 800 MB THETA E LINES UP PRETTY WELL WITH MOISTURE THAT IS APPARENT ON 11-3.9 IR SATELLITE IMAGE. SURFACE DEWPOINTS ALSO SHOWING BEST MOISTURE POOLED IN EXTREME EASTERN KANSAS AT THIS TIME. IF THIS COMPLEX DOES DIVE SOUTH THROUGH AREA TODAY...MAY SEE OUTFLOW BOUNDARY JUST TO OUR SOUTH THIS EVENING...PROVIDING FOCUS FOR CONVECTION. TRUE FRONT HOWEVER WILL STILL BE TO OUR NORTHWEST THIS EVENING...SO MAKES FOR A COMPLEX SITUATION AS TO WHERE HEAVIEST RAIN AND STRONGEST STORMS WILL BE OCCURRING TONIGHT. WITH SUCH QUESTION MARKS...WILL LEAVE POPS IN CHANCE CATEGORY FOR NOW. TRUE FRONT SHOULD STAY JUST TO OUR NORTHWEST ON THURSDAY AND FRIDAY...REMAINING ALIGNED WITH THE UPPER FLOW. CONVECTIVELY INDUCED VORTICITY MAXIMA WILL LIKELY BE FACTORS ON WHERE STRONGEST CONVECTION OCCURS THE NEXT FEW DAYS...BUT PLACEMENT AND TIMING OF THESE WAVES IS VERY UNCERTAIN...SO WILL KEEP WITH MIDDLE OF THE ROAD POPS FOR THE TIME BEING. BY SATURDAY MORNING...SOUTHWEST UPPER WAVE EXPECTED TO BE LIFTING NORTHEAST INTO CENTRAL PLAINS. WITH STRONG RIDGE HOLDING FIRM OVER THE EAST COAST...NOT OUT OF THE QUESTION STRONGER STORMS MAY STAY OVER THE PLAINS DURING THE DAY ON SATURDAY...BUT WITH SHORT WAVE MOVING INTO NORTHERN PLAINS...SURFACE FRONT MAY BE DRAGGED A LITTLE FURTHER TO THE EAST BY SATURDAY NIGHT...THUS BRINGING THE POTENTIAL OF ANOTHER DECENT SEVERE WEATHER OUTBREAK TO NORTHEAST KANSAS AND NORTHWEST MISSOURI. REGARDING TEMPERATURES...ONLY SOME MINOR CHANGES MADE OVER THE NEXT FEW DAYS. WITH POSSIBILITY OF STORM COMPLEX AND QUITE A BIT OF CLOUDINESS AS THE DAY PROGRESSES TODAY...WILL LOWER HIGHS A FEW DEGREES...AND KEEP HIGHS MAINLY IN THE MID AND UPPER 80S THE NEXT FEW DAYS WITH EXPECTED CONVECTION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT WED JUN 8 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 558 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST INTO NORTHERN MISSOURI THIS MORNING AND IF THEY HOLD TOGETHER...MOVE SOUTH INTO CENTRAL AND WEST CENTRAL MISSOURI THIS AFTERNOON. EXTREME EASTERN KANSAS MAY ALSO BE CLIPPED BY THESE STORMS. THERE WILL BE THE POTENTIAL OF SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS AND HAIL. A BOUNDARY MAY RESULT FROM THE AFTERNOON THUNDERSTORM ACTIVITY IN SOUTHERN MISSOURI AND SOUTHEAST KANSAS AND MAY SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THIS EVENING...THAT MAY AFFECT AREAS SOUTH OF 50 HIGHWAY. IN ADDITION...A FRONTAL BOUNDARY WILL LIKELY BE STALLED OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI WHICH MAY ALSO PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY TONIGHT. AGAIN DAMAGING WINDS AND HAIL WOULD BE THE MAIN SEVERE THREAT. ANY THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...SO LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM AND HUMID AIR MASS WILL REMAIN OVER CENTRAL AND WESTERN MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS FROM THURSDAY ON THROUGH THE WEEKEND. PERIODS OF THUNDERSTORMS WILL BE LIKELY AS UPPER LEVEL DISTURBANCES MOVE FROM SOUTHWEST TO NORTHEAST OVER THE MID SECTION OF THE COUNTRY. WITH SUCH AN UNSTABLE AIR MASS IN PLACE...SEVERE STORMS WILL BE A POSSIBILITY. OF PARTICULAR CONCERN WILL BE SATURDAY NIGHT AND SUNDAY NIGHT AS STRONGER UPPER LEVEL WAVES MOVE OVER THE REGION. FLOODING RAINS WILL ALSO BE POSSIBLE...ESPECIALLY DUE TO THE FACT THAT MANY AREAS HAVE GROUND THAT IS ALREADY SATURATED FROM PREVIOUS RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TODAY THROUGH SUNDAY NIGHT. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 748 AM CDT WED JUN 8 2005 MOZ002-012-081345- ANDREW-NODAWAY- 748 AM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY AND NORTHWESTERN ANDREW COUNTIES... AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PICKERING TO ROSENDALE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MARYVILLE TO 19 MILES SOUTH OF MARYVILLE...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL BE... NEAR GUILFORD BY 800 AM CDT. NEAR RAVENWOOD BY 810 AM CDT. UP TO PENNY SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN IS EXPECTED WITH THESE STORMS. STOFLET
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 808 AM CDT WED JUN 8 2005 MOZ002>004-081345- GENTRY-NODAWAY-WORTH- 808 AM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...NORTHWESTERN GENTRY AND WORTH COUNTIES... AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERIDAN TO CONCEPTION...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF BEDFORD IA TO 11 MILES SOUTHEAST OF MARYVILLE...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE... NEAR SHERIDAN BY 815 AM CDT. NEAR ALBANY BY 830 AM CDT. NEAR WORTH BY 835 AM CDT. UP TO PENNY SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN IS EXPECTED WITH THESE STORMS. STOFLET
The Pleasant Hill radar (KEAX), 151 km away, was scanning. The volume nearest the first event began at 13:37 UTC.
18 thunderstorm wind, 15 hail, 5 flash flood. Local standard time, as filed.
Water over Route V and on Highway 65.
Kellog Avenue washed out.
Street flooding reported thoughout town.
Water and debris across Highway NN and Highway 63.
Water over Highway W 2 miles south of Highway J.
Large tree down on car.
Large tree limbs down.
24 inch diameter trees downed.
Trees blown down on Noland Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454899, 5454900, 5454886, 5454996, 5454997, 5454998, 5454890, 5454901, 5455000, 5454902, 5455001, 5454895, 5454896, 5454903, 5454897, 5454999, 5454898, 5454891, 5454904, 5454892, 5454905, 5454906, 5454887, 5454907, 5454908, 5454909, 5454888, 5454910, 5454893, 5454889, 5454911, 5454912, 5454991, 5454992, 5454993, 5454894, 5454994, 5454995.